Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 86, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 7, 2008, 4:22 PM EDT for Manatee County, Sarasota County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2008, 4:22 PM EDT (20:22 UTC)
- Expired
- Jul 7, 2008, 4:47 PM EDT
- In force
- 25 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Manatee County, FL, Sarasota County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.4 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2141 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:10 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 7, 1:10 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 110 PM EDT MON JUL 7 2008 .SHORT TERM (TONIGHT - WEDNESDAY)...UPPER LEVEL TROUGH REMAINS IN PLACE OVER THE REGION AS A LOW SYSTEM BEGINS MIGRATING NORTHEASTWARD FROM THE EASTERN SEA BOARD AND INTO THE ATLANTIC THROUGH THE MIDDLE OF THE WEEK. MEANWHILE...A SURFACE RIDGE AXIS CURRENTLY JUST NORTH OF THE AREA WILL KEEP GENERALLY EASTERLY FLOW TONIGHT...THEN ON TUESDAY IT BEGINS MOVING BACK SOUTH WITH LIGHT WINDS PREVAILING ON WEDNESDAY. HIGH PRESSURE ALOFT BEGINS DEVELOPING ON TUESDAY AND THROUGH WEDNESDAY AS THE TROUGH COMPLEX MOVES AWAY FROM THE CONTINENTAL U.S. WHILE THE SURFACE RIDGE LINGERS AROUND SOUTHERN FLORIDA THROUGH THE END OF THE SHORT TERM. UPPER LEVEL SUPPORT WILL DIMINISH AND MORE STABLE CONDITIONS ALOFT WILL TRANSLATE INTO LESS SHOWERS AND THUNDERSTORM ACTIVITY OVER THE AREA ON WEDNESDAY. BUT WITH LIGHT WINDS RETURNING AS A CONSEQUENCE OF THE RIDGE AXIS DROPPING BACK SOUTH...SEA BREEZE CIRCULATIONS WILL AGAIN PROVIDE ENOUGH LOCAL INSTABILITY TO GENERATE AFTERNOON AND EARLY EVENING THUNDERSTORMS EACH DAY. WILL CARRY 60 POPS ON TUESDAY AND DECREASING TO 50 PERCENT ON WEDNESDAY. IN GENERAL...EXPECT SHOWERS AND THUNDERSTORMS TO LINGER AROUND THE AREA TONIGHT THEN MOVING OFFSHORE AFTER MIDNIGHT. ANOTHER ROUND OF AFTERNOON SHOWERS AND THUNDERSTORMS ON TUESDAY BECOMING NUMEROUS IN THE LATE AFTERNOON HOURS...THEN DECREASING TO ISOLATED IN THE EVENING HOURS AND OVERNIGHT. TEMPERATURES REMAIN VERY CLOSE OR AT NORMALS THROUGH THE SHORT TERM. && .LONG TERM (WEDNESDAY NIGHT - MONDAY)...UPPER RIDGE BUILDING OVER THE PENINSULA WITH DRIER MID LEVEL AIR (PWS DECREASING INTO THE 1.4 TO 1.6 RANGE) AND INCREASED SUBSIDENCE WILL RESULT IN LOWER CHANCES FOR DIURNAL SEA BREEZE DRIVEN SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA DURING THURSDAY AND FRIDAY (POPS 20% BOTH DAYS) AS THE SURFACE RIDGE RIDGE AXIS MEANDERS ABOUT THE CENTRAL PENINSULA. DURING THE UPCOMING WEEKEND AND INTO EARLY NEXT WEEK THE UPPER RIDGE WILL WEAKEN SOME AS IT RETROGRADES WEST ACROSS THE GULF AS THE SURFACE RIDGE AXIS PERSISTS ACROSS THE CENTRAL PENINSULA...AND A MID/UPPER LEVEL TROUGH MOVES ACROSS THE SOUTHERN PENINSULA AND INTO THE GULF. AS THIS OCCURS MOISTURE LEVELS WILL AGAIN INCREASE (PWS INCREASING BACK TOWARD 2) ACROSS THE REGION. THIS INCREASING MOISTURE COUPLED WITH THE SEA BREEZE CIRCULATIONS AND THE AFOREMENTIONED MID/UPPER FEATURES WILL LEAD TO INCREASING CHANCES FOR DIURNAL SHOWERS AND THUNDERSTORMS (POPS 40-50%) EACH DAY DURING THE AFTERNOON AND EARLY EVENING HOURS. TEMPERATURES WILL RUN A FEW DEGREES ABOVE NORMAL THROUGH SATURDAY...THEN RETURN TO NEAR NORMAL ON SUNDAY AND MONDAY. && .AVIATION...TEMPO MVFR/IFR CEILINGS AND VISIBILITIES ALONG WITH GUSTY SURFACE WINDS UP TO 30 KNOTS MAY AFFECT THE TERMINAL SITES THROUGH THE EARLY EVENING HOURS AS SHOWERS AND THUNDERSTORMS DEVELOP AND MOVE ACROSS THE REGION. VFR CONDITIONS WILL RETURN TO ALL SITES MID/LATE EVENING AND OVERNIGHT AS THE SHOWERS AND STORMS WIND DOWN WITH BROKEN MID/HIGH CLOUDS AOA 12KFT LINGERING THROUGH TUESDAY MORNING. TEMPO MVFR/IFR CIGS/VSBYS AND GUSTY SURFACE WINDS UP TO 30 KNOTS WILL AGAIN IMPACT ALL SITES TUESDAY AFTERNOON THROUGH TUESDAY EVENING AS SCATTERED SHOWERS AND THUNDERSTORMS REDEVELOP OVER THE REGION. && .MARINE...NO HIGHLIGHTS EXPECTED THROUGH THE END OF THE WEEK EXCEPT IN THE VICINITY OF THUNDERSTORMS WHICH WILL BRING BRIEF PERIODS OF ROUGH SEAS...GUSTY WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. A RIDGE AXIS WILL REMAIN NEAR THE NORTHERN WATERS UNTIL ABOUT MIDWEEK...THEN SAGS SOUTH INTO THE CENTRAL AND SOUTHERN WATERS FOR THE REMAINDER OF THE WEEK. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TPA 74 90 76 91 / 30 60 20 30 FMY 74 91 75 92 / 30 60 20 30 GIF 73 91 75 93 / 30 60 20 30 SRQ 74 90 76 91 / 30 60 20 30 BKV 71 91 73 92 / 30 60 20 30 SPG 77 89 79 91 / 30 60 20 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM...AR LONG TERM/AVIATION...JCM
Hazardous weather outlook, Jul 7, 4:13 AM EDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 413 AM EDT MON JUL 7 2008 FLZ039-042-043-048>052-055>057-060>062-065-072015- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 413 AM EDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS LATE THIS MORNING WILL BECOME NUMEROUS BY LATE AFTERNOON AND THEN DECREASE TO SCATTERED IN THE EVENING. MOVEMENT OF THESE STORMS WILL GENERALLY BE TO THE WEST OR NORTHWEST. A FEW OF THE STORMS MAY BECOME STRONG DURING THE AFTERNOON WITH SMALL HAIL...STRONG GUSTY WINDS...FREQUENT DEADLY LIGHTNING...AND LOCALLY HEAVY RAINS POSSIBLE. WHEN SKIES DARKEN... MOVE INDOORS. IF THERE IS TIME...UNPLUG APPLIANCES AND ELECTRICAL EQUIPMENT. WAIT UNTIL THE STORM ENDS BEFORE USING THE TELEPHONE OR RUNNING WATER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE AGAIN EXPECTED TUESDAY. FOR WEDNESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE SCATTERED MAINLY IN THE AFTERNOON AND EARLY EVENING. GUSTY WINDS...SMALL HAIL... FREQUENT DEADLY LIGHTNING AND LOCALLY HEAVY RAINS WILL CONTINUE TO BE THE MAIN HAZARDS WITH STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. RKR
In the hours before
Special weather statement, Jul 7, 1:23 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 123 PM EDT MON JUL 7 2008 FLZ052-071815- POLK- 123 PM EDT MON JUL 7 2008 ...STRONG THUNDERSTORM WILL AFFECT SOUTHERN POLK COUNTY... A THUNDERSTORM...MOVING WEST AT 10 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING FROSTPROOF AND FORT MEADE...UNTIL 215 PM EDT. GUSTY WINDS UP TO 40 MPH ARE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING THROUGH HEAVY RAIN. REYNES
Special weather statement, Jul 7, 4:00 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 400 PM EDT MON JUL 7 2008 FLZ042-048>051-055-060-072100- MANATEE-PINELLAS-HERNANDO-SARASOTA-HILLSBOROUGH-CITRUS-PASCO- 400 PM EDT MON JUL 7 2008 ...STRONG THUNDERSTORMS WILL AFFECT THE INTERSTATE 75 AND US 19 CORRIDORS... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS... MOVING WEST AT 10 MPH...WILL AFFECT TEMPLE TERRACE...BROOKSVILLE... LUTZ AND TAMPA...AS WELL AS BRADENTON AND SARASOTA...UNTIL 500 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THESE STORMS MAY ALSO PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. && WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN EMERGENCY KIT IN YOUR VEHICLE WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION PRC
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 5:25 PM EDT | Special Marine Warning | TBW | 65 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.